MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; PROBE, RADIOFREQUENCY LESION

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; PROBE, RADIOFREQUENCY LESION
Model Number CUR-101020U-P
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Perforation (2001)
Date of Event 08/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: brand name: n/a upn: cur-101020u-p, model: cur-101020u-p, serial: n/a, batch: 33807643.
 
Event or Problem Description
It was reported that during the radiofrequency (rf) procedure at the l4 (lumbar) area the needle detached and while attempting to remove it the physician perforated the aorta at the level of the inferior mesenteric artery.An aortic clamping procedure was performed and the patient was hospitalized for two days.The rf procedure was not completed due to this event.The patient is stable.
 
Event or Problem Description
It was reported that during the radiofrequency (rf) procedure at the l4 (lumbar) area the needle detached and while attempting to remove it the physician perforated the aorta at the level of the inferior mesenteric artery.An aortic clamping procedure was performed and the patient was hospitalized for two days.The rf procedure was not completed due to this event.The patient is stable.Additional information was received that only one device was involved.The patient is doing well post operatively.The device will not be returned as it was disposed of by the hospital.

Common Device Name
PROBE, RADIOFREQUENCY LESION
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key20365269
Report Number3006630150-2024-06634
Device Sequence Number3890211
Product Code GXI
UDI-Device Identifier00813250016703
UDI-Public00813250016703
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K082012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCUR-101020U-P
Device Catalogue NumberCUR-101020U-P
Device Lot Number33807643
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date11/15/2024
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age47 YR
Patient SexMale